Alert archive / North Dakota / Wind Advisories in 2024
Wind Advisory 6, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 4, 2024, 1:50 PM MDT for 14 counties in North Dakota. It took effect at Apr 5, 2024, 10:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2024, 1:50 PM MDT (19:50 UTC)
- In effect from
- Apr 5, 2024, 10:00 AM MDT
- Expired
- Apr 5, 2024, 7:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 161 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
530 WWUS73 KBIS 041950 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 250 PM CDT Thu Apr 4 2024 NDZ001-009-017>020-031>034-040>045-050400- /O.NEW.KBIS.WI.Y.0006.240405T1600Z-240406T0100Z/ Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley- Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of New England, Dickinson, Marmarth, Selfridge, Mott, Hettinger, Beach, Mandan, Bowman, Hazen, Medora, Solen, Carson, Watford City, Crosby, Beulah, Center, New Leipzig, Killdeer, Fort Yates, Elgin, Williston, and Halliday 250 PM CDT Thu Apr 4 2024 /150 PM MDT Thu Apr 4 2024/ ...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY... * WHAT...Southeast winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest, southwest, and south central North Dakota. * WHEN...From 11 AM CDT /10 AM MDT/ to 8 PM CDT /7 PM MDT/ Friday. * IMPACTS...Objects left unsecured will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Jones
4 follow-up statements
913 WWUS73 KBIS 050237 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 937 PM CDT Thu Apr 4 2024 NDZ001-009-017>020-031>034-040>045-052015- /O.CON.KBIS.WI.Y.0006.240405T1600Z-240406T0100Z/ Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley- Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Killdeer, Hettinger, Williston, Mott, Carson, Solen, Dickinson, Center, Fort Yates, Beach, Halliday, Hazen, New England, Watford City, Bowman, Selfridge, Elgin, New Leipzig, Mandan, Beulah, Medora, Marmarth, and Crosby 937 PM CDT Thu Apr 4 2024 /837 PM MDT Thu Apr 4 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY... * WHAT...Southeast winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Much of western and portions of south central North Dakota. * WHEN...From 11 AM CDT /10 AM MDT/ to 8 PM CDT /7 PM MDT/ Friday. * IMPACTS...Objects left unsecured will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Schild
648 WWUS73 KBIS 051053 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 553 AM CDT Fri Apr 5 2024 NDZ001-009-017>020-031>034-040>045-052100- /O.CON.KBIS.WI.Y.0006.240405T1600Z-240406T0100Z/ Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley- Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Selfridge, Dickinson, Williston, Carson, Solen, Bowman, New England, Marmarth, New Leipzig, Fort Yates, Beach, Mott, Hazen, Halliday, Medora, Crosby, Hettinger, Watford City, Center, Killdeer, Beulah, Elgin, and Mandan 553 AM CDT Fri Apr 5 2024 /453 AM MDT Fri Apr 5 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Much of western and portions of south central North Dakota. * WHEN...From 11 AM CDT /10 AM MDT/ this morning to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Objects left unsecured will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Anglin
561 WWUS73 KBIS 051818 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 118 PM CDT Fri Apr 5 2024 NDZ001-009-017>020-031>034-040>045-060100- /O.CON.KBIS.WI.Y.0006.000000T0000Z-240406T0100Z/ Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley- Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Beulah, Halliday, New England, Bowman, Hazen, Solen, Center, Elgin, Watford City, Mandan, Beach, Crosby, New Leipzig, Dickinson, Mott, Williston, Medora, Fort Yates, Killdeer, Hettinger, Selfridge, Marmarth, and Carson 118 PM CDT Fri Apr 5 2024 /1218 PM MDT Fri Apr 5 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Much of western and portions of south central North Dakota. * WHEN...Until 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Objects left unsecured will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Heinert
642 WWUS73 KBIS 060051 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 751 PM CDT Fri Apr 5 2024 NDZ001-009-017>020-031>034-040>045-060200- /O.EXP.KBIS.WI.Y.0006.000000T0000Z-240406T0100Z/ Divide-Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley- Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Hazen, Marmarth, Williston, Carson, Beulah, Center, Fort Yates, Mott, Watford City, New Leipzig, Bowman, Mandan, Halliday, Dickinson, Crosby, Selfridge, Killdeer, Elgin, Medora, New England, Solen, Beach, and Hettinger 751 PM CDT Fri Apr 5 2024 /651 PM MDT Fri Apr 5 2024/ ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING... Winds have decreased some this evening, but will remain gusty through the overnight hours. $$ Besson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 4, 11:23 AM MDT, 2 hours 27 minutes earlier. Its key messages:
- Breezy to windy southeast winds developing across the west today through tonight. Breezy to windy conditions then possible across much of the area Friday through Saturday.
- Warm temperatures in the mid 50s to mid 60s today through Saturday, cooling on Sunday.
- Near critical fire weather conditions possible across the west today. Near critical fire weather conditions possible Friday, especially in north central North Dakota.
- Rain chances return Saturday (20 to 50% mainly southwest), peak on Sunday (20% north to 70% south), and may linger through Monday (20 to 50%).
- Mostly dry and a little warmer Tuesday and Wednesday.
Area forecast discussion, Apr 4, 11:23 AM MDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1223 PM CDT Thu Apr 4 2024 .KEY MESSAGES... - Breezy to windy southeast winds developing across the west today through tonight. Breezy to windy conditions then possible across much of the area Friday through Saturday. - Warm temperatures in the mid 50s to mid 60s today through Saturday, cooling on Sunday. - Near critical fire weather conditions possible across the west today. Near critical fire weather conditions possible Friday, especially in north central North Dakota. - Rain chances return Saturday (20 to 50% mainly southwest), peak on Sunday (20% north to 70% south), and may linger through Monday (20 to 50%). - Mostly dry and a little warmer Tuesday and Wednesday. && .UPDATE... Issued at 1223 PM CDT Thu Apr 4 2024 Winds have been a bit slow to increase but are becoming breezy across western North Dakota, with gusts around 30 mph in the far southwest. Still seeing some high clouds across mainly western North Dakota, with mostly sunny skies central and east. No major changes with this update. .UPDATE... Issued at 952 AM CDT Thu Apr 4 2024 A sharp upper ridge continues building across North Dakota, while a surface low is developing to our west in central Montana. Highs clouds are slowly drifting into western and central North Dakota, with more widespread cirrus visible on satellite imagery upstream across most of Montana. No changes needed with this update. .UPDATE... Issued at 640 AM CDT Thu Apr 4 2024 Limited updates needed this morning. High clouds remain across western and central ND, while mainly clear skies are being found across eastern ND. Made slight sky adjustments for these higher clouds, otherwise the forecast remains on track. && .DISCUSSION... Issued at 400 AM CDT Thu Apr 4 2024 Overall look for mainly dry and warm conditions today. Ridge of high pressure aloft will keep skies mainly clear, with some mid to high clouds at times. A developing surface low in the Northern Rockies will bring a few showers to eastern Montana today. The upper level ridge should prevent these from entering into ND, although a stray shower is possible in the northwest. Confidence is not high enough to include PoPs in the forecast at this time. This surface low will start to increase the pressure gradient and bring increased southeasterly winds across the west today. These winds combined with lower RH values from high temperatures in the mid 50s to mid 60s could bring some near critical fire weather conditions today, especially in the west. The lowest RH today does not appear to line up with the strongest winds, thus confidence is not high enough for a fire weather highlight at this time. A mild night, with lows in the upper 20s to upper 30s, is then in store for tonight. A strong low level jet will be found aloft, perhaps bringing some breezy to windy conditions especially in the west. Forecast soundings showing a strong inversion that could prevent advisory level wind gusts from mixing down. Although perhaps some advisory level sustained winds are possible. Confidence is not high enough for any wind highlight at this time. Upper level ridge and surface low then shifts eastward for Friday. Our CWA is still in the warm and dry transition area, while breezy to windy conditions expected from the resultant pressure gradient. Advisory level winds are possible for much of western and central ND as a result. There still remains some uncertainty in how much wind can mix down with a decent inversion aloft, and a lack of pressure rises. This could be another day of advisory level sustained winds with wind gusts near to just short of advisory level. The continued warm temperatures in the mid 50s to mid 60s will bring another day of low RH values. This could bring more near critical fire weather concerns, especially in the north central. Friday night then sees continued breezy to windy conditions with temperatures above freezing for most areas. Some rain chances could also start to return in the southwest later in the night. A fairly stacked low pressure system still looks to kick out into the plains this weekend. Chances for mainly rain could be found as a result through the weekend, with the higher chances still coming across southern North Dakota. Dry easterly air aloft will bring a sharp cutoff to these PoP chances and will have to be monitored on where this sets up. Breezy to windy southeast winds will again be possible for Saturday, although there remains similar concerns on how much wind can mix to the surface. Breezy winds could also be found Sunday. Fire weather concerns diminish somewhat this weekend as RH values look to improve. Warm temperatures in the 50s and 60s will linger Saturday before cooling into the 40s and 50s on Sunday. Depending how this upper low progresses across the region, Monday could see partly to mostly cloudy skies and some lingering chances for rain, with temperatures near normal. Winds should also be diminished for Monday. There are then hints of a more zonal flow pattern through mid next week. This could warm temperatures while bring limited chances for precipitation. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1223 PM CDT Thu Apr 4 2024 VFR conditions expected at all terminals through the TAF period. Breezy southeast winds continue across western North Dakota this afternoon and overnight tonight, expanding across central North Dakota Friday morning. Winds will be increasing through the end of the TAF period, with sustained winds up to 25 knots and gusts up to 35 knots. LLWS is possible overnight into Friday morning across western North Dakota, including KDIK/KXWA. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Jones DISCUSSION...Anglin AVIATION...Jones
Hazardous weather outlook, Apr 4, 11:22 AM MDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1222 PM CDT Thu Apr 4 2024 NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-051730- Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- 1222 PM CDT Thu Apr 4 2024 /1122 AM MDT Thu Apr 4 2024/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Windy conditions possible Friday through Saturday. Gusty winds combined with low relative humidity values may lead to near critical fire weather conditions on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001-002-009-010-017-018-031>033-040-041-043-044-051730- Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- 1222 PM CDT Thu Apr 4 2024 /1122 AM MDT Thu Apr 4 2024/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Breezy to windy conditions possible today through tonight. Gusty winds combined with low relative humidity values may lead to near critical fire weather conditions this afternoon into the early evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Windy conditions possible Friday through Saturday. Gusty winds combined with low relative humidity values may lead to near critical fire weather conditions on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MEJ
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 1:40 PM MDT | Fire Weather Watch | BIS | Bottineau, Burke, Burleigh, Kidder, McHenry, McLean and 7 more | 13 hr |
Nearby
Wind Advisories in North Dakota, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.